Missouri, 2008

Flood in Missouri, July 16, 2008

July 16, 2008 · NWS LSX · 1 event in 1 county or zone

14 feet. It fell below flood stage on July 16.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The Mississippi River crested at Winfield, MO on July 1 at 36.14 feet. It fell below flood stage on July 16. For additional information about the flooding consult the June report.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 15, 9:46 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 15, 9:46 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 PM CDT TUE JUL 15 2008

.DISCUSSION...
/359 PM CDT TUE JUL 15 2008/
LATEST NCEP PRODUCTION SUITE CONTINUES TO INDICATE TRANQUIL WX FOR
THE RMNDR OF THE WORK WEEK...WITH A VRY GRDL INCR IN BOTH TEMPS
AND HUMIDITY LVLS AS RDG BUILDS AND WESTERLIES SHIFT N. BIGGEST
CHALLENGE FOR THE NXT FEW DAYS AND NGTS WL BE TEMPS...AND IN GENL
FCSTS REPRESENT A 1-2 DEGREE CLIMB INTO THU AND FRI. THE LAST CPL OF
NGTS TEMPS HV NOT DROPPED OFF AS EXPECTED...SO EVEN THO SFC RDG WL
BE LINGERING OVR SE PART OF THE FA HV FINALLY GIVEN INTO MET MOS
TRENDS FOR MINS. FOR MAX TEMPS HV USED A BLEND OF FWC AND MAV...A
COMPO WHICH HAS HAD THE BEST VERIFICATION SCORES OVR THE LAST 30
DAYS OR SO.

MAIN QUESTION FOR THE EXTENDED PD CONTS TO BE WHAT IF ANY CHGS
WL OCR TO THE ZONAL FLOW THAT DVLPS ALG THE US-CANADIAN BORDER IN
THE SHORT RANGE. THIS PTRN DOESNT LOOK VRY STABLE TO ME...BUT EACH
DAY THE MEDIUM RANGE MODEL CONSENSUS SEEMS TO BE SUGGESTING THE
STATUS-QUO OVR MUCH OF THE LWR 48...WITH A SUBTLE HINT OF A DIP IN
THE WESTERLIES OVR THE NE U.S. BY THE START OF NXT WEEK.  ERYR RUNS
OF THE OPERATIONAL GFS...AS WELL AS TDAS 12Z RUN...CERTAINLY LOOKS
OVER-AMPLIFIED AS COMPARED TO ECMWF AND OTHER MEDIUM RANGE
GUIDANCE.  BASED ON THIS THINKING...FRONT SHUD PRIMARILY RMN N OF
OUR AREA SO DONT EXPECT MUCH IN THE WAY OF DAY TO DAY TEMP
CHGS...ALTHO CLDS COULD BE SHAVING A CPL OF DEGREES OFF OF MAX
TEMPS BY ERY NXT WEEK. ALSO HELD POPS AOB SLGT CHC CAT FOR NOW.

TRUETT

&&

.AVIATION...
/1045 PM CDT TUE JUL 15 2008/
FOR THE 06Z TAFS...
DRY AND VFR CONDITIONS EXPECTED NEXT 24 HOURS WITH WINDS
INCREASING SLIGHTLY AND VEERING AFTER 13Z.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 15, 2:52 PM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT TUE JUL 15 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
352 PM CDT TUE JUL 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lincoln

When
July 16, 3:00 AM CST
Where
Lincoln County, 4.68 mi ENE of Elsberry to 4.81 mi ESE of Dameron
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
39.191, -90.717

The Mississippi River crested at Winfield, MO on July 1 at 36.14 feet. It fell below flood stage on July 16. For additional information about the flooding consult the June report.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129287.